She is 65 years old lady/ non smoker / no HBP or diabetic/ standard n active/ weight 55kg / 157cm
Hello, NO! she may not stop without seeing her cardiologist first. One does not decide to stop medications that regulate the heart on a whim. Take her to the doctor and read about the medication so you can help her understand.
This is often used to control A-fib and has nothing to do with weight, activity and so forth. This is to control the heart beat which is a life long condition. Once over 60 actual damage to the heart will slowly build up and a heart attack or stroke can occur. Anxiety or lack of rest, trauma or illness can increase the need for this medication and it may be paired with other heart medicines. Even if it is used for one of the other conditions, it still requires careful control by a physician.
My husband recently started this medication. His weight, strength, and activity level are great. Perfect cholesterol. Suddenly his heart is in A-fib and it won't stop. If over 24 hours this way, they may have to use shock paddles to restart the heart rhythm. Truly a serious condition as we age.
She is just over 5 feet tall and weighs about 121 pounds in our system.
Be sure she sees the doctor if her condition changes. If you have more questions, please ask. Remind her this is life long and will always need to take this medication or a similar one. That she is doing well means the medication is working. :-). Karen
It can be dangerous for her to suddenly stop taking digoxin. She might be feeling better, but that is most likely because the digoxin is working as it should. Never ever stop a heart medicine, especially digoxin, unless directed to do so by her cardiologist. She needs to discuss this with her doctor. Digoxin is not prescribed for just any heart problem, so she must have a condition for which the doctor feels digoxin is necessary.
- Digoxin Information for Consumers
- Digoxin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Digoxin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 12 Mar 2010 • 1 answer
Posted 19 May 2010 • 1 answer
Posted 7 Jul 2013 • 1 answer
Posted 19 Jul 2013 • 2 answers
Posted 27 Mar 2015 • 2 answers